Louisiana, 2017Tornadoes and Damaging Winds in Louisiana, January 2, 2017
January 2, 2017 · NWS LCH · 17 events in 7 counties and zones
A moist and unstable air mass spread north from the gulf while a strong cold front pushed in from the west. A line of thunderstorms developed along the frontal boundary as it moved across the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5.2 million
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A moist and unstable air mass spread north from the gulf while a strong cold front pushed in from the west. A line of thunderstorms developed along the frontal boundary as it moved across the region. Several short lived tornadoes occurred along the leading edge of the squall line along with strong wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jan 2, 9:19 AM CST, 47 minutes earlier.
Area forecast discussion, Jan 2, 9:19 AM CST, 47 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
919 AM CST Mon Jan 2 2017
.UPDATE...
Will continue to be monitoring line of storms as it moves
through the forecast area today. Line of strong to possibly severe
storms is moving through SE Texas. Good marine layer has been
noted on 12Z LCH sounding with elevated showers and isolated
storms ahead of the line. Forecast is generally on track for this
line to move through southwest and south central Louisiana through
the afternoon. For now..no substantial changes to forecasts
although will be frequently adjusting POPs and hazards as line of
storms moves through the area.
&&
.DISCUSSION...
Short Term...Today through Wednesday...
The main weather story will thunderstorm activity late this
morning through this afternoon. Convection that developed in the
warm sector has exited the CWA and additional activity has yet to
develop this morning. Further west, IR satellite imagery shows
thunderstorms have developed along and behind the cold front
located over central TX. This cold front will be the primary
forcing mechanism for convection today. Ahead of the front,
surface dewpoints in the upper 60s to low 70s and surface
temperatures will result in a moderately unstable atmosphere. This
instability combined with bulk shear of 40-50 knots across the
region will be supportive of severe thunderstorms. The Storm
Prediction Center has included the majority of the CWA in a Slight
Risk for severe weather. The potential for severe thunderstorms
appears most likely from SW LA into CENLA which SPC has
highlighted with an Enhanced Risk. While the primary risk from
these storms will be damaging winds, there is also the potential
for large hail and tornadoes this afternoon.
With regards to the timing of these thunderstorms, the cold front
is currently forecast to enter SE TX by early to mid morning.
The thunderstorms are expected to reach the western tier of
parishes by mid morning and Acadiana by early afternoon. Thunderstorm
activity is expected to be east of the area by Monday evening,
with west winds behind the front ushering drier air into the
region. Finally rid of the marine airmass that has been in place,
cooler temperatures are expected Monday night with still warm but
lower readings Tuesday afternoon.
Long Term...Wednesday through Monday...
Model guidance develops a broad, longwave trough across a
majority of the CONUS during the later half of the forecast
period. In addition, a cutoff low is forecast to be located off of
the Pacific Coast. Unfortunately, there is no consensus among the
model guidance with regard to the evolution of this cutoff low
becoming reintegrated with the main trough. For now, continued
with a blended guidance approach and small PoPs Thursday night
through Sunday based on EPS/GEFS rainfall probabilities.
MARINE...
AREAS OF DENSE FOG WILL CONTINUE OVER THE COASTAL LAKES AND BAYS
THROUGH MID MORNING AHEAD OF A FRONTAL BOUNDARY APPROACHING FROM
THE WEST. MOST OF THE DENSE FOG SHOULD DISSIPATE BY MID MORNING
AS SOUTHERLY WINDS INCREASE AHEAD OF THE FRONT. THUNDERSTORMS ARE
EXPECTED TO ACCOMPANY THE FRONT, SOME OF WHICH COULD BE SEVERE
WITH STRONG WINDS. THE FRONT IS FORECAST TO MOVE QUICKLY THROUGH
THE COASTAL WATERS AND EXIT THE REGION BY THIS EVENING. BEHIND THE
FRONT, DRIER CONDITIONS AND WEST WINDS WILL PREVAIL THROUGH
TUESDAY. AN AREA OF HIGH PRESSURE IS THEN FORECAST TO BUILD SOUTH
OVER THE COASTAL WATERS RESULTING IN PREDOMINATELY NORTHERLY FLOW
THROUGH THE END OF THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 74 51 73 49 / 90 10 0 0
LCH 74 54 73 51 / 90 0 0 0
LFT 77 55 75 52 / 100 10 0 0
BPT 77 53 74 49 / 90 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch until 6 PM CST this evening for LAZ033-042>045-
052>055-074.
TX...None.
GM...Small Craft Advisory until 6 PM CST this evening for GMZ450-452-
455-470-472-475.
SMALL CRAFT EXERCISE CAUTION until 6 PM CST this evening for
GMZ430-432-435.
&&
PUBLIC...04Hazardous weather outlook, Jan 2, 5:26 AM CST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
526 AM CST MON JAN 2 2017
LAZ027>033-041>045-052>055-073-074-031130-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-
526 AM CST MON JAN 2 2017
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA AND
WEST CENTRAL LOUISIANA.
.DAY ONE...TODAY AND TONIGHT
THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS FROM LATE THIS
MORNING THROUGH EARLY THIS AFTERNOON ACROSS SOUTHWEST LOUISIANA
INTO ACADIANA. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND
FREQUENT LIGHTNING. LARGE HAIL AND PERHAPS A TORNADO COULD ALSO BE
POSSIBLE WITH THESE THUNDERSTORMS.
ADDITIONALLY...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY
RAIN OF ONE TO TWO INCHES WITH LOCALLY HIGHER AMOUNTS. THIS COULD
LEAD TO FLASH FLOODING...PARTICULARLY ACROSS PORTIONS OF ACADIANA
WHICH HAVE SEEN THREE TO FIVE INCHES OF RAIN OVER THE PAST TWO
DAYS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE LATER TODAY.
GMZ430-432-435-450-452-455-470-472-475-031130-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
526 AM CST MON JAN 2 2017
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT
AREAS OF DENSE FOG WILL BE POSSIBLE THROUGH MID MORNING AHEAD OF
AN APPROACHING COLD FRONT. IN ADDITION SOUTHWESTERLY WINDS WILL
INCREASE TO 20 TO 25 KNOTS RESULTING IN ELEVATED SEAS OF 3 TO 5
FEET OUT TO 20 NM AND 5 TO 8 FEET BEYOND 20 NM.
THE PASSAGE OF THE COLD FRONT WILL BRING THE POTENTIAL FOR STRONG
TO SEVERE STORMS THROUGHOUT THE DAY. FREQUENT LIGHTNING...STRONG
WINDS...WATERSPOUTS...AND HAIL WILL BE POSSIBLE WITH THE STRONGER
STORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE LATER TODAY.
TXZ180-201-215-216-259>262-031130-
TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-NORTHERN NEWTON-
SOUTHERN JASPER-SOUTHERN NEWTON-
526 AM CST MON JAN 2 2017
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
TEXAS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY THIS
AFTERNOON. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND
FREQUENT LIGHTNING. LARGE HAIL AND PERHAPS A TORNADO COULD ALSO BE
POSSIBLE WITH THESE THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE LATER TODAY.
In the hours before
Special weather statement, Jan 2, 6:42 AM CST, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
642 AM CST MON JAN 2 2017
TXZ180-201-259>262-021330-
Northern Jasper TX-Tyler TX-Southern Jasper TX-Southern Newton TX-
Northern Newton TX-Hardin TX-
642 AM CST MON JAN 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR TYLER...NORTHERN HARDIN...JASPER
AND NORTHWESTERN NEWTON COUNTIES UNTIL 730 AM CST...
At 642 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Chester to near Wildwood
to near Batson. Movement was east at 55 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Jasper, Silsbee, Woodville, Kirbyville, Kountze, Colmesneil, Chester,
Thicket, Fred, Ebenezer, Rockland, Buna, Call, Town Bluff, Warren,
Wildwood, Browndell, Roganville, Votaw and Village Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A tornado watch remains in effect until 200 PM CST for southeastern
Texas.
LAT...LON 3047 9471 3049 9454 3053 9454 3101 9466
3106 9456 3105 9449 3103 9448 3103 9447
3111 9406 3113 9404 3115 9389 3056 9385
3048 9387 3040 9391 3030 9461 3026 9465
TIME...MOT...LOC 1242Z 268DEG 47KT 3101 9454 3055 9453 3024 9465
06Special weather statement, Jan 2, 8:21 AM CST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
821 AM CST MON JAN 2 2017
TXZ180-259-021500-
Northern Jasper TX-Tyler TX-
821 AM CST MON JAN 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TYLER AND
NORTHWESTERN JASPER COUNTIES UNTIL 900 AM CST...
At 820 AM CST, Doppler radar was tracking a strong thunderstorm over
Chester, moving east at 40 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Colmesneil, Chester, Rockland, Ebenezer and Sam Rayburn Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near Lake Sam Rayburn, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
A tornado watch remains in effect until 200 PM CST for southeastern
Texas.
LAT...LON 3106 9456 3105 9449 3103 9448 3103 9447
3111 9409 3093 9405 3083 9461 3101 9466
TIME...MOT...LOC 1420Z 254DEG 34KT 3093 9464
BrazzellLocal storm report, Jan 2, 8:41 AM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
841 AM CST MON JAN 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM TSTM WND DMG CHESTER 30.92N 94.60W
01/02/2017 TYLER TX LAW ENFORCEMENT
TREE DOWN ACROSS ROAD NEAR CHESTER.
&&Local storm report, Jan 2, 9:36 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
936 AM CST MON JAN 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 AM TSTM WND DMG BROWNDELL 31.13N 93.99W
01/02/2017 JASPER TX EMERGENCY MNGR
SEVERAL LARGE TREES DOWN IN THE RAYBURN BROWNDELL AREA.
&&Tornado, Beauregard
- When
- January 2, 10:06 AM CST to 10:07 AM CST
- Where
- Beauregard County, 3.91 mi E of Fields to 4.2 mi E of Fields
- Rating
- EF1
- Path length
- 0.3 mi
- Path width
- 20 yd
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.573, -93.534
A tornado touched down at the Mystic Baptist Church. Part of the|metal roof was peeled off and several trees were snapped. The peak winds were estimated at 90 MPH.
Tornado, Beauregard
- When
- January 2, 10:17 AM CST to 10:18 AM CST
- Where
- Beauregard County, 0.68 mi SSW of Seale to 0.93 mi ESE of Seale
- Rating
- EF1
- Path length
- 1.2 mi
- Path width
- 50 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.562, -93.436
A tornado touched down along Highway 27 north of Oretta, blowing|down several trees. It moved across a wooded field and snapped|several trees along Foster Tee and North Foster Road. Some of the|trees landed on homes and caused damage. A barn/garage had part of|its metal roof ripped off. The estimated peak wind was 105 MPH.
Tornado, Beauregard
- When
- January 2, 10:30 AM CST to 10:34 AM CST
- Where
- Beauregard County, 3.37 mi SSE of Kernan to 4.09 mi S of Fulton
- Rating
- EF1
- Path length
- 2.74 mi
- Path width
- 100 yd
- Property damage
- $150,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.454, -93.250
A tornado touched down south of Ragley, damaging near two dozen homes.|Most of the damage was to roofing material, although some homes|had trees land on them. Several garages and outbuildings were|also damaged or destroyed. Along US Highway 171, several power|poles were blown down with debris on the highway. The peak winds were estimated at 110 MPH.
Tornado, Beauregard
- When
- January 2, 10:30 AM CST to 10:32 AM CST
- Where
- Beauregard County, 4.77 mi NW of Kernan to 2.53 mi N of Ragley
- Rating
- EF1
- Path length
- 4.64 mi
- Path width
- 100 yd
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.557, -93.316
A tornado touched down in a rural area south of Longville, snapping|pine trees along the way. One barn had part of its metal roof pulled|off. The estimate peak wind was 105 MPH.
Thunderstorm Wind, Allen
- When
- January 2, 10:44 AM CST
- Where
- Allen County, 0.91 mi SW of Reeves
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 30.520, -93.040
Numerous trees were downed and a building was damaged in Reeves.
Thunderstorm Wind, Allen
- When
- January 2, 11:00 AM CST
- Where
- Allen County, 0.59 mi E of Elizabeth
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 30.870, -92.790
A picture of a barn with the roof removed was received through social media.
Tornado, Rapides
- When
- January 2, 11:06 AM CST to 11:07 AM CST
- Where
- Rapides County, 0.61 mi E of Rapides to 1.15 mi E of Rapides
- Rating
- EF1
- Path length
- 0.54 mi
- Path width
- 50 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.370, -92.590
A tornado touched down along Boogaerts Road, removing part of|the roof of a single-wide mobile home. A carport was tipped over,|and several trees were snapped. Two other homes received minor|damage from flying debris. The estimated peak wind was 105 MPH.
Thunderstorm Wind, Allen
- When
- January 2, 11:15 AM CST
- Where
- Allen County, 2.38 mi E of Oberlin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Broadcast Media
- Coordinates
- 30.620, -92.730
Several trees were reported down along Highway 26.
Tornado, Evangeline
- When
- January 2, 11:30 AM CST to 11:31 AM CST
- Where
- Evangeline County, 2.98 mi W of Mamou to 2.44 mi W of Mamou
- Rating
- EF0
- Path length
- 0.54 mi
- Path width
- 25 yd
- Property damage
- $75,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.623, -92.469
A tornado briefly touched down on L D Verrette Lane, damaging|three homes. All three had roof damage, with partial metal roofing|material removed. The peak winds were estimated at 75 MPH.
Tornado, Rapides
- When
- January 2, 11:31 AM CST to 11:33 AM CST
- Where
- Rapides County, 2.65 mi SSE of Meeker to 3.2 mi SE of Meeker
- Rating
- EF1
- Path length
- 1.4 mi
- Path width
- 100 yd
- Property damage
- $250,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.032, -92.371
A tornado touched down along Lloyds Bridge Road, damaging several|homes and large barns. Debris was strewn across the adjacent fields. The estimated peak wind was 110 MPH.
Tornado, Avoyelles
- When
- January 2, 11:44 AM CST to 11:45 AM CST
- Where
- Avoyelles County, 0.97 mi WSW of Bunkie to 0.86 mi NNE of Bunkie
- Rating
- EF1
- Path length
- 1.64 mi
- Path width
- 200 yd
- Property damage
- $1.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 30.945, -92.195
A tornado formed over Bunkie and produced widespread tree damage|across Bunkie, especially the western side of town. Two homes|were destroyed when trees landed on them and came through the roof.|At least another 70 buildings were damaged or destroyed in Bunkie. The peak estimated wind speed was 105 MPH.
Thunderstorm Wind, Evangeline
- When
- January 2, 11:45 AM CST
- Where
- Evangeline County, 1.5 mi NNW of Ville Platte
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 30.700, -92.280
A home received roof damage and many large branches were down in Ville Platte.
Tornado, Avoyelles
- When
- January 2, 11:47 AM CST to 11:49 AM CST
- Where
- Avoyelles County, 0.95 mi NW of Norma to 1.01 mi WSW of Cocoville
- Rating
- EF1
- Path length
- 2.84 mi
- Path width
- 200 yd
- Property damage
- $1.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 31.060, -92.141
Widespread trees were snapped or uprooted across the Hessmer|community. At least 30 buildings were damaged or destroyed.|Numerous power lines and poles were blown down along major|roads including LA Highway 114 and Main Street. A moving truck|was tipped on its side by the wind. The peak estimated wind speed was 90 MPH.
Thunderstorm Wind, Avoyelles
- When
- January 2, 11:50 AM CST
- Where
- Avoyelles County, 0.59 mi E of Evergreen
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 30.950, -92.110
Trees and power lines were reported down in Evergreen along Highways 361 and 29.
Tornado, Avoyelles
- When
- January 2, 11:51 AM CST to 11:52 AM CST
- Where
- Avoyelles County, 0.32 mi SE of Marksville Muni Arpt to 1.29 mi E of Marksville Muni Arpt
- Rating
- EF1
- Path length
- 1.05 mi
- Path width
- 200 yd
- Property damage
- $2.5 million
- Reported by
- NWS Storm Survey
- Coordinates
- 31.097, -92.066
A tornado touched down near the airport where one hangar and two|planes were damaged. A Wal-Mart store had some skylights shattered|and parts of the roof was damaged. Neighboring strip mall stores|also received minor facade damage and a portable fireworks shop|was destroyed. Across the street, several large trees fell on homes|and several other buildings were damaged as well. The estimated peak wind was 110 MPH.
Thunderstorm Wind, Acadia
- When
- January 2, 11:51 AM CST
- Where
- Acadia County, 2.83 mi NNE of Richard
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 30.460, -92.310
A tree was reported down on the Charlene Highway.
Thunderstorm Wind, St. Landry
- When
- January 2, 12:40 PM CST
- Where
- St. Landry County, 1.37 mi WNW of Melville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 30.690, -91.750
Several trees were downed and several structures received roof damage in Melville.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Georgia, January 2, 20171 death · $28 million · EF2 · 70 events
- Damaging Winds and Lightning Strike in Texas, January 2, 20172 deaths · $554,000 · 71 kt wind · 20 events
- Rip Current in Florida, January 2, 20171 death · 1 event
- Flash Flooding and Damaging Winds in Alabama, January 2, 20171 injured · $3.6 million · 70 kt wind · 13 events
- Tornado and Flash Flooding in Georgia, January 2 to 3, 2017$305,000 · EF1 · 17 events
- Tornadoes in Texas, January 2, 2017$60,000 · EF1 · 2 events
- Flash Flooding and Damaging Winds in Florida, January 2, 20171 injured · $71,000 · 52 kt wind · 9 events
- Winter Storm in Wyoming, January 2 to 5, 201755 events
- Damaging Winds in Louisiana, January 2, 2017$65,000 · 54 kt wind · 4 events
- Lightning Strikes in Florida, January 2, 2017$60,000 · 3 events
- Tornadoes and Damaging Winds in Mississippi, January 2, 2017EF1 · 13 events
- Tornadoes and Damaging Winds in Louisiana, January 2, 2017EF1 · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 674503, 674510, 674504, 674511, 674514, 674515, 674512, 674516, 674505, 674506, 674507, 674518, 674508, 674519, 674509, 674520, 674521.